NGON & DCI World is part of the Informa Tech Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
08:00 - 08:50 50 mins
Registration & Coffee
08:50 - 09:10 20 mins
Track Room A - 5G Evolution & Network Transformation
Track A Chair’s Opening Remarks
  • Sterling Perrin - Senior Analyst, Heavy Reading
08:50 - 09:00 10 mins
Track Room B - Next-Gen Applications, Subsea Networks & Security
Track B Chair’s Opening Remarks
  • Michael J. Fox - Managing Partner, Inflection Point Research
09:00 - 09:15 15 mins
Info
Track Room B - Next-Gen Applications, Subsea Networks & Security
Partner Presentation I Application of ultra-flexible open terminals in OLS scenarios from metro to ultra-long haul core
  • Cornelius Fürst - Director - Product Line Management, ADVA Optical Networking
  • Optimization strategies for greenfield networks
  • Lowering the cost per Gigabit mile in brownfield scenarios
  • Dry plant terminal approaches for open cable solution (submarine)
09:10 - 09:30 20 mins
Track Room A - 5G Evolution & Network Transformation
Use Case I 5G Ready - Optical Networks
  • Baris Karasahin - Expert Transport Core Network Engineer, Turkcell
09:15 - 09:30 15 mins
Info
Track Room B - Next-Gen Applications, Subsea Networks & Security
Silicon Photonics R&D via ePIXfab
  • Timo Aalto - Research Team Leader, VTT

In this case study, the open silicon photonics alliance ePIXfab is presented and some examples are given about the development of products and prototypes via ePIXfab services in design, fabrication, packaging and testing.

  • Multi-project wafer (MPW) runs to reduce R&D costs
  • Pool of design, fabrication, packaging and testing services from partners around the world
09:30 - 10:25 55 mins
Info
Track Room A - 5G Evolution & Network Transformation
xHaul Options for the 5G Transport Network
  • Moderator Sterling Perrin - Senior Analyst, Heavy Reading
  • Panellist Craig McMillan - EMEA Sales Engineering Lead, Ciena
  • Panellist Mark Gilmour - VP - Mobile Connectivity Solutions, Colt Technology Services
  • Panellist Roderick Dottin - Senior Project Manager - Optical Network Architect US Domain, Orange Business Services

Scale and performance requirements dictated by the 5G radio network and applications are forcing a radical re-think of the transport network that connects the macro and small cell sites to the core – including the fronthaul, mid-haul, and backhaul portions. Significantly, before 5G can be rolled out at scale, operators will have to make several key decisions about “xhaul” protocols, technologies, and architectures. 

  • What are the roles and requirements for fronthaul, midhaul, and backhaul segments in 5G transport?
  • Active DWDM, passive pluggables, NG-PON2: which is best and for which segments?
  • Centralized RAN is set to play a major role in U.S. rollouts but will different requirements in EMEA drive different decisions?
  • Beyond fiber, will microwave also play a starring role in 5G transport networks?
09:30 - 10:00 30 mins
Track Room B - Next-Gen Applications, Subsea Networks & Security
Use Case I Facebook's view on subsea communications
  • Herve Fevrier - Global Optical Architect, Facebook
10:00 - 10:15 15 mins
Info
Track Room B - Next-Gen Applications, Subsea Networks & Security
Use Case I Deploying fibre cables for international network connectivity by involving offshore installations
  • Steinar Bjørnstad - Strategic Competence & Research Manager, Tampnet

This talk points to the HSDCs and cloud providers as key drivers for deployment of new sub-sea network installations in the north-sea and then explains how sub-sea fibre cables can be deployed in an efficient way using offshore installations. Benefits, challenges and techniques when involving offshore installations are discussed. Among the benefits include installation of latest active network element technology whenever a new fibre-pair is taken into use. This opens up for maximizing the utilization of the fibre capacity as well as opening up for a dark-fibre offering where the customer is the owner and operator of the active equipment.

10:15 - 10:30 15 mins
Info
Track Room B - Next-Gen Applications, Subsea Networks & Security
Subsea Architecture I An advanced approach towards open cable concepts
  • Lara Garett - Director of PLM & System Engineering, SubCom
  • Jörg-Peter Elbers - SVP - Advanced Technology, ADVA Optical Networks

In this case study, hear the specifics around open cables, the technology developments and implications for enhance networking performance.

  • Concept proposals for open cables – who is commissioning these projects?
  • Navigation and management of open cables
  • Identifying the key performance metrics to determine successfulness of open cable concept

Reserved

10:30 - 11:15 45 mins
Info
Morning Refreshment Break & Networking featuring Speed Networking

10:40 - 11:10

Speed Networking

Get your business cards ready and join this structured and fast-paced networking format where every minute, the bell will ring and participants shift places. It is designed to accelerate the number of business contacts made, maximising every minute of networking time available.

11:15 - 11:30 15 mins
Info
Track Room A - 5G Evolution & Network Transformation
Partner Presentation I Empowering the metro-access optical network with micro nodes
  • Giorgio Cazzaniga - Optical Product Line Director, SM-Optics
  • Scaling capacity for business and mobile applications
  • Adapting to satisfy the dynamic network architectural changes
  • Reducing OPEX costs with preventative maintenance
11:15 - 11:30 15 mins
Info
Track Room B - Next-Gen Applications, Subsea Networks & Security
Partner Presentation I Breaking down the barriers: terrestrial and subsea networks
  • Sergei Makovejs - High-Data-Rate Optical Fiber Market & Technology Development Manager, Corning

As the industry approaches Shannon limit, network owners are starting to re-evaluate the efficacy of traditional ways in designing terrestrial and subsea networks. One of the peculiarities of long-haul subsea networks is the finite amount of electrical power available for repeaters, which limits the number of fiber pairs in the cable. Due to a continuous increase in required subsea cable capacity, the industry is exploring creative means to overcome this limitation. On the contrary, long-haul terrestrial networks are free from such an electrical power limitation, which would allow them to use a wider arsenal of tools to achieve an increase in network capacity. This presentation will review the subtleties of terrestrial vs. subsea ecosystems and discuss synergistic approaches in designing a high-capacity, end-to-end network – on land and under sea.

11:30 - 11:45 15 mins
Info
Track Room A - 5G Evolution & Network Transformation
5G Architecture Approaches I Overhauling existing optical networks to support 5G adoption
  • Jonathan Homa - Senior Director - Portfolio Marketing, ECI

The focus on 5G shift is shifting to the carrier architecture. In this session we look at the steps to upgrade and overhaul to enable a smooth transition and support coherent transmission.

  • What are the service requirements? Will these translate to the architecture?
  • What is the design and investment commitment from carriers?
  • Cost effectiveness of new design approaches
11:30 - 12:00 30 mins
Info
Track Room B - Next-Gen Applications, Subsea Networks & Security
Mission Critical Networks I How are optical network developments affecting networks that have little room for error?
  • Andris Skadiņš - ITT Sales Director, Latvenergo AS
  • Mart Malsub - Development and Technical Sales Manager, MCF Group Estonia
  • Kaida Kaeval - Research Engineer - Advanced Technology, ADVA Optical Networking

In this case study, hear how specialised networks that have different customer specifications and requirements are capitalizing on new technology opportunities and successfully troubleshooting.

  • What are the problems at transmission stage?
  • What are the security considerations and effective solutions to meet these needs?
  • How is the component architecture delivering effective network performance?
11:45 - 12:05 20 mins
Info
Track Room A - 5G Evolution & Network Transformation
Timing and Synchronization in High Performance 5G Networks
  • Carsten Rossenhövel - Managing Director & Co-Founder, European Advanced Networking Test Center

5G architectures and services present new challenges in timing and synchronization throughout the network. On the one hand, emerging ultra-reliable and ultra-low latency use cases will place unprecedented performance demands on networks, requiring precise timing. On the other hand, disaggregation of base station components as part of centralize RAN architectures are driving new synchronization requirements for the fronthaul network. 

  • What are the unique timing and synchronization requirements posed by 5G that did not exist in 4G networks?
  • How do 5G requirements for phase synchronization affect operators that use network-based timing synchronization today?
  • What standards and standards bodies are most important for 5G timing and synchronization?
  • Can Ethernet networks meet the stringent timing and synchronization requirements posed by fronthaul or is layer 1 the best fronthaul option?
12:00 - 12:20 20 mins
Info
Track Room B - Next-Gen Applications, Subsea Networks & Security
Submarine, domestic backbone, FTTH & DCI – making Sri Lanka a true digital hub
  • Anuradha Udunuwara - Senior Engineer, Sri Lanka Telecom
  • Optical history in Sri Lanka
  • Challenges
  • Future – making a true digital hub
12:05 - 12:45 40 mins
Info
Track Room A - 5G Evolution & Network Transformation
The Vendor Roadmap I What is the view from the solution and technology providers on 5G?
  • Moderator Sterling Perrin - Senior Analyst, Heavy Reading
  • Panellist Andreas Hegers - VP Marketing, Channels & Business Development, ECI
  • Panellist James Regan - CEO, Effect Photonics
  • Panellist Michael Vieh - Optics Business Development Director, Nokia

In this unique format, we line up some of the key players on the vendor side as they face a unique line-up of question masters, played by carriers. Hear the panel answer questions about their views on 5G and where the optical networking industry can support.

  • How do you see 5G – what are the opportunities & challenges that you see?
  • What do you predict to be the key economic benefits?
  • What are the preparations you would advise carriers to undertake to prepare for 5G?
  • What do you think wireless means for optical networks?
12:20 - 12:45 25 mins
Info
Track Room B - Next-Gen Applications, Subsea Networks & Security
Forum - Long Term Security I Looking ahead to predictions of global risks affecting optical networks
  • Led by Michael J. Fox - Managing Partner, Inflection Point Research

With the global network becoming more connected and capital expenditure at an all time high, we close the track with thoughts around what the industry landscape will look like in the upcoming months.

  • Where is the investment in security solutions?
  • Building networks with enhanced visibility
  • Applications of blockchain on network security
  • What is the impact of business and market implications having on provision of effective security solutions?
12:45 - 13:00 15 mins
Track Room A - 5G Evolution & Network Transformation
Track A Chair's Closing Remarks
  • Sterling Perrin - Senior Analyst, Heavy Reading
12:45 - 13:00 15 mins
Track Room B - Next-Gen Applications, Subsea Networks & Security
Track B Chair's Closing Remarks
  • Michael J. Fox - Managing Partner, Inflection Point Research
13:00 - 14:00 60 mins
Networking Lunch & Close of Conference
08:00 - 08:50

Registration & Coffee

More
Showing of Streams
10:30 - 11:15
Info

Morning Refreshment Break & Networking featuring Speed Networking

10:40 - 11:10

Speed Networking

Get your business cards ready and join this structured and fast-paced networking format where every minute, the bell will ring and participants shift places. It is designed to accelerate the number of business contacts made, maximising every minute of networking time available.

More
Showing of Streams
13:00 - 14:00

Networking Lunch & Close of Conference

More